Volume 14, issue 1 (2010)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 21
Issue 6, 3191–3810
Issue 5, 2557–3190
Issue 4, 1931–2555
Issue 3, 1285–1930
Issue 2, 647–1283
Issue 1, 1–645

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Plane sextics via dessins d'enfants

Alex Degtyarev

Geometry & Topology 14 (2010) 393–433
Abstract

We develop a geometric approach to the study of plane sextics with a triple singular point. As an application, we give an explicit geometric description of all irreducible maximal sextics with a type E7 singular point and compute their fundamental groups. All groups found are finite; one of them is nonabelian.

Keywords
plane sextic, fundamental group, trigonal curve, dessin d'enfant
Mathematical Subject Classification 2000
Primary: 14H45
Secondary: 14H30, 14H50
References
Publication
Received: 22 December 2008
Revised: 2 October 2009
Accepted: 28 September 2009
Preview posted: 29 October 2009
Published: 2 January 2010
Proposed: Joan Birman
Seconded: Simon Donaldson, Walter Neumann
Authors
Alex Degtyarev
Department of Mathematics
Bilkent University
06800 Ankara
Turkey
http://www.fen.bilkent.edu.tr/~degt